.
January 19th, 2012
01:59 PM ET

Video: Teens' uncontrollable mystery illness

Twelve girls in the same high school mysteriously have Tourette-like symptoms. Jason Carroll reports.

Post by:
Filed under: Medical News
soundoff (7 Responses)
  1. Allissa

    When I saw this story it made me wonder if all of the girls are using a product of the same type. Since all of the symptoms appear to be happening to girls in the same area; has anyone tried to compare if they are using the same types of products or similar medications before the symptoms began? I would try connect with the other girls, and put together any common information I could. Maybe if they all created a list of products they use, or habits they have a common element could be discovered. Considering there were so many cases at about the same time, it seems concerning that somehow they all came into contact with the same thing.

    January 20, 2012 at 10:14 pm |
  2. Melissa

    I am 43 years old. 2 years ago I started with left eyelid spasms and left arm jerking that could not be controlled.This was and still is very embarrassing. I went to several neurologist, I was told I was faking, I wanted attention, or it is stress. I got an ADECEL vaccine booster in nov 2006. My symptoms started in Jan 2010. These girls are in the age group they should have received the adecel booster in the 6th grade when they were about 11 years old. Maybe the pertussis part of the shot needs to be considered and researched as a possible link. I am lucky to have a PA-C as a very good friend who knows I have no reason to fake and am not an attention seeker. She figured out a medication that does help stop the constant blinking of my eye and keeps my arm from jerking all over the place. I also use a TENS UNIT to help with the spasms, which was discovered accidentally that it helped. Hopefully now that more people have come out with the same sym., Dr.s will take this seriously, not everything is just stress.

    January 20, 2012 at 7:56 pm |
  3. Misty Clark

    After seeing this story on CNN today, my heart started racing. My mother has the exact same symptoms as these children. However, she experiences both stuttering and the movements. She has been seen by many doctors and specialists and no one seems to know what it is. Neurologists think it is psychological, Psychologists think it is neurological. How can you feel normal one day and wake up the next and have this? My mother is much older than these children and we live far from New York.

    January 20, 2012 at 1:07 pm |
  4. janie smith

    Anyone think maybe these girls did drugs?? Like the synthetic marijuana or meth? I do not think I have heard any mention about this............

    January 20, 2012 at 9:34 am |
  5. Ron James

    Have these girls attended ANY parties lately or participated in a little drug use that hasn't been disclosed? Sounds like a reaction to a designer drug.

    January 20, 2012 at 8:19 am |
  6. Maria Q. Patterson

    What about the exposure to strep b infection? I have a son with TS, and have done a fair amount of reading on the scientific research done by the Tourette Syndrome Association, and I believe it is a strong posibility

    January 19, 2012 at 10:57 pm |
  7. Carol A. Hoffman

    After having watched your video about the 12 girls at the same high school, coming down with a mysterious illness resembling Tourettes, I had to comment on possible causes. Has anyone checked the restrooms in the school? I have been in many school restrooms in my lifetime, and the smells can be sometimes nauseating. Chemicals used for cleaning the toilets, floors, sinks, walls, and everything else in a restroom can combine and create quite a serious and deadly combination. Also, the grass and surrounding areas on the school grounds can also be a possible cause. The chemicals used on school grounds for treatments can be just as deadly as any used in the restrooms. A combination of the two areas on school grounds can cause many symptoms of immunecological diseases.

    January 19, 2012 at 4:58 pm |